reducing frequency of copaxone shots - starting today

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

reducing frequency of copaxone shots - starting today

Postby Absentee » Mon Aug 22, 2011 5:29 pm

I thought this was interesting. Today I had a neurologist appt. Had an MRI on Saturday. So we were to go over that. There was no change in the MRI (brain, spine, upper cervical) - good! 3rd or 4th straight with no changes.

I brought up some lipotrophy on my arm and leg - I've been on Copax for 3 yrs or so. He looked at it and confirmed that what I was seeing. Then he said that since I am "stable" and seeing some reactions like this, we should switch to 3 shots a week (form once daily). Don't have to tell me twice. We'll see how it goes!
User avatar
Absentee
Family Member
 
Posts: 75
Joined: Sat Aug 15, 2009 3:00 pm

Postby jimmylegs » Mon Aug 22, 2011 5:34 pm

good luck!
jimmylegs
Volunteer Moderator
 
Posts: 8945
Joined: Sat Mar 11, 2006 4:00 pm

Postby carolsue » Tue Aug 23, 2011 7:09 pm

I think it's interesting too. Hope it works out for you! I have been on Rebif for 7 years, never missed a dose despite injections that can be rather painful. I am very stable with no changes in my MRIs and am symptom free. Well, a couple weeks ago, I got tired of the painful shots and I have decided on my own to decrease the frequency of my shots. I'm doing 3 shots in 8, sometimes 9, days instead of 3 shots in 7 days. I haven't told my neurologist but will the next time I have a check up. I figure the 3x a week recommendation can't be that precise, and maybe they wrote the schedule that way because it's easier to follow than a once-every-third-day prescription. Anyway, I'm willing to risk the slightly lower dosing for a little less dread in my week.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

Postby LR1234 » Wed Aug 24, 2011 1:37 am

I have recently started on copaxone (2 months yesterday)
I have not noticed any improvements or positives yet but I didn't really expect too.
I am hoping to go down to one every other day once I get to the 9-12 month mark.
I am so tiny 47kg and I think copaxone everyday at 20g is too strong for me but will stick with it until dr thinks its ok to change to alternate days.

Let us know how it goes for sure

L
LR1234
Family Elder
 
Posts: 1501
Joined: Wed Feb 11, 2009 4:00 pm
Location: California

Postby dlynn » Wed Aug 24, 2011 2:51 pm

I had been on Copaxone 5yrs. then was no longer able to tolerate it. My neuro. prescribed Betaseron. The nurse told me I could not inject in the usual locations anymore due to lipoatrophy. She found one spot that still had some subcutaneous fat. I could not get past the initial dose so I gave up. Now I'm DMD free for the past 3 wonderful years. I still have ms symptoms but no more side effects from DMDs Best wishes to everyone ,
God bless!!
User avatar
dlynn
Family Elder
 
Posts: 199
Joined: Thu Jul 28, 2011 3:00 pm

Postby Absentee » Wed Aug 24, 2011 5:10 pm

I'll keep you all posted for sure. Right now I am just trying to figure out what the shot map looks like for 3x weekly. Certainly Teva won't be happy - a former 3.9 week supply will now be a 10 week supply!
User avatar
Absentee
Family Member
 
Posts: 75
Joined: Sat Aug 15, 2009 3:00 pm

Postby dlynn » Wed Aug 24, 2011 7:31 pm

Absentee,

It's your decision if you want to continue on the DMD as prescribed, or cut back, not Tevas'. We all have to do what is right for our own bodies. You will know what is right for you. I hope the best for you.
User avatar
dlynn
Family Elder
 
Posts: 199
Joined: Thu Jul 28, 2011 3:00 pm

Postby hannakat » Sun Aug 28, 2011 6:11 pm

Yea, Teva won't be happy ... ahhhh too bad! My neuro also agrees with fewing doses after a period of time and feels there should be studies to done to support this. In the meantime, he has no problem with cutting back.

Since I'm so far into the MS journey, at this point, I did completely stop using it. If there are no flares, just a steady down hill trend, why bother? Shared Solutions still sends me mail...they miss me. :twisted:
User avatar
hannakat
Family Elder
 
Posts: 128
Joined: Sun Jan 10, 2010 4:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service